Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Milwaukee, WI

September 30, 2007Iowa County, Lafayette County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Sep 30, 2007, 8:26 PM CDT for Iowa County, Lafayette County, Wisconsin. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 30, 2007, 8:26 PM CDT (01:26 UTC)
Expired
Sep 30, 2007, 9:00 PM CDT
In force
34 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon

Counties Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 133 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2007-10-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2007-10-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2149 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
191 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 010127
SVRMKX
WIC049-065-010200-
/O.NEW.KMKX.SV.W.0075.071001T0126Z-071001T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
826 PM CDT SUN SEP 30 2007

THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  LAFAYETTE COUNTY IN SOUTH CENTRAL WISCONSIN...
  

* UNTIL 900 PM CDT

* AT 817 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 15 MILES NORTHWEST OF BELMONT TO 14 MILES SOUTHWEST OF        
  BENTON...AND MOVING EAST AT 60 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MINERAL POINT BY 835 PM CDT...
  DODGEVILLE AND DARLINGTON BY 840 PM CDT...

LAT...LON 4318 8992 4253 8987 4249 9041 4253 9044
      4306 9045
TIME...MOT...LOC 0126Z 269DEG 53KT 4288 9037 4239 9033

$$

REM
4 follow-up statements
000 
WWUS53 KMKX 010136
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
835 PM CDT SUN SEP 30 2007

WIC049-065-010200-
/O.CON.KMKX.SV.W.0075.000000T0000Z-071001T0200Z/
IOWA WI-LAFAYETTE WI-
835 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 826 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 12 MILES NORTHWEST OF MINERAL POINT TO 6 MILES 
NORTHEAST OF GALENA...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MINERAL POINT BY 840 PM CDT...
  DODGEVILLE AND DARLINGTON BY 845 PM CDT...
  GRATIOT BY 850 PM CDT...
  LAMONT AND HOLLANDALE BY 855 PM CDT...
  SOMERS AND SOUTH WAYNE BY 900 PM CDT...

LAT...LON 4318 8992 4253 8987 4249 9041 4253 9044
      4306 9045
TIME...MOT...LOC 0135Z 249DEG 41KT 4297 9026 4253 9024

$$

REM
000 
WWUS53 KMKX 010142
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
842 PM CDT SUN SEP 30 2007

WIC049-065-010200-
/O.CON.KMKX.SV.W.0075.000000T0000Z-071001T0200Z/
IOWA WI-LAFAYETTE WI-
842 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM HIGHLAND TO SHULLSBURG...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GRATIOT BY 850 PM CDT...
  SOUTH WAYNE...SOMERS...LAMONT AND DODGEVILLE RAWS BY 855 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4318 8992 4253 8987 4249 9041 4253 9044
      4306 9045
TIME...MOT...LOC 0142Z 249DEG 41KT 4308 9018 4264 9016

$$
000 
WWUS53 KMKX 010151
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
851 PM CDT SUN SEP 30 2007

WIC049-065-010200-
/O.CON.KMKX.SV.W.0075.000000T0000Z-071001T0200Z/
IOWA WI-LAFAYETTE WI-
851 PM CDT SUN SEP 30 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR LAFAYETTE AND IOWA COUNTIES...

AT 851 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DODGEVILLE RAWS TO DARLINGTON...OR ALONG A LINE
EXTENDING FROM 9 MILES NORTH OF DODGEVILLE TO DARLINGTON...MOVING
EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SOUTH WAYNE BY 855 PM CDT...
  SOMERS BY 900 PM CDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4318 8992 4253 8987 4249 9041 4253 9044
      4306 9045
TIME...MOT...LOC 0151Z 249DEG 43KT 4312 9000 4270 9009

$$

KAPELA
000 
WWUS53 KMKX 010157
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
856 PM CDT SUN SEP 30 2007

WIC049-065-010206-
/O.EXP.KMKX.SV.W.0075.000000T0000Z-071001T0200Z/
IOWA WI-LAFAYETTE WI-
856 PM CDT SUN SEP 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR LAFAYETTE AND IOWA COUNTIES
EXPIRES AT 900 PM CDT...

THE LINE OF STORMS THAT PROMPTED THE WARNING WILL REACH THE EASTERN 
BORDERS OF THE COUNTIES SHORTLY AFTER 9 PM. NO REPORTS OF SEVERE 
WEATHER HAVE BEEN RELAYED TO THE NATIONAL WEATHER 
SERVICE...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. WIND 
GUSTS TO 45 TO 50 MPH WERE INDICATED BY SOME SPOTTERS.

LAT...LON 4318 8992 4253 8987 4249 9041 4253 9044
      4306 9045
TIME...MOT...LOC 0156Z 249DEG 43KT 4314 8992 4272 9001

$$

KAPELA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 3:20 PM CDT, 5 hours 6 minutes earlier.

Area forecast discussion, Sep 30, 3:20 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
320 PM CDT SUN SEP 30 2007

.DISCUSSION...EMPHASIS OF FORECAST PACKAGE ON SHORT TERM PERIOD
CONCERNING PRECIPITATION THREAT WHEN TWO SIGNIFICANT SHORT WAVES
WILL PASS ACROSS UPPER MIDWEST.  FIRST SHORT WAVE IN EASTERN NE
EXPECTED TO TRACK GENERALLY EAST TO NORTHEAST ACROSS SOUTHERN
WISCONSIN LATE TONIGHT.  ENOUGH DEEP LAYER MOISTURE AHEAD OF SHORT
WAVE AS EVIDENT ON WATER VAPOR IMAGERY WITH INCREASING CONVECTION
ACROSS EASTERN KS INTO NORTHWEST MO.  SFC DEWPOINTS HAVE REACHED THE
LWR 60S AS FAR NORTH AS SRN MN WITH MID 60S JUST AHEAD OF LOW PRES.
APPEARS MOST UNSTABLE AIRMASS WILL REMAIN WEST OF SOUTHERN WISCONSIN
THROUGH THE EVENING...AND ELEVATED INSTABILITY DIMINISHES DURING THE
EVENING AS THE AIR MASS AND WAVE PROGRESSES EASTWARD.  SHORT RANGE
ENSEMBLE POPS OVER 90 PERCENT TONIGHT.  EXPECT SHOWER AND SCT
THUNDER LINE TO FILL IN AHEAD OF STRONG VORTICITY ADVECTION THIS
EVENING WITH BRIEF LULL LATER TONIGHT AS DRY AIR INTRUSION WRAPS
AROUND FILLING LOW.  EXPECT SHOWERS TO PERSIST OR RETURN TO NORTHERN
PORTIONS OF CWA AS UPPER LEVEL DEFORMATION ZONE ROTATES THROUGH
SOUTHERN WISCONSIN MONDAY MORNING.  LATEST GFS RUNS BEGINNING TO
SPEED UP FILLING LOW ON MONDAY WHILE NAM 3 TO 6 HOURS SLOWER.  NEVER
THE LESS...WITH DEEP LOW LEVEL RH AND LIGHTER WINDS IN THE LOW
LEVELS...THINK CLOUDS WILL HANG IN IN THE EASTERN AREAS THROUGH MUCH
OF THE AFTERNOON WITH CLEARING TAKING PLACE DURING THE EVENING.
WITH EVENING CLEARING AND A LACK OF SIGNIFICANT LOW LEVEL
DRYING...PATCHY FOG POSSIBLE LATE MONDAY NIGHT.

DEEPER LOW LEVEL MOISTURE RETURNS ON TUESDAY AHEAD OF SECOND STRONG
SHORT WAVE TROUGH.  GFS AND HI RES ECMWF SPEED THIS SYSTEM UP
SLIGHTLY WHILE NAM VERY CONSISTENT IN HOLDING DYNAMIC FORCING OFF
UNTIL TUE EVENING.  CONSIDERING FAST UPPER FLOW...WL LEAN TOWARD
FASTER SOLUTION AND SPREAD LKLY WORDING INTO PORTIONS OF SOUTH
CENTRAL TUE AFTERNOON AND DMSH LKLY TO CHC POPS SAME AREA TUE NGT.

FORECAST CONCERN IN EXTENDED PERIOD FROM WEDNESDAY NIGHT THROUGH
SUNDAY CONCERNS INCREASING PRECIPITATION THREAT ASSOCIATED WITH MORE
AMPLIFIED SHORT WAVE TROUGH OVER THE WEEKEND.  LAST SEVERAL RUNS OF
GFS SHOWING SURPRISING CONSISTENCY VALID 12Z/07 IN CARRYING SHORT
WAVE TROUGH ACROSS WESTERN GREAT LAKES.  HI RES ECMWF IN GOOD
AGREEMENT WITH THIS SCENARIO AS WELL.  ENSEMBLE MEMBERS IN AGREEMENT
ON AMPLIFYING SHORT WAVE MOVING THROUGH REGION OVER
WEEKEND...HOWEVER MUCH MORE DISAGREEMENT ON TIMING OF SYSTEM. MEDIUM
RANGE ENSEMBLE PERCENT OF PRECIPITATION DOES INCREASE TO OVER 50
PERCENT SATURDAY NIGHT.  WL CARRY 30-40 PERCENT POPS DURING THIS
PERIOD...WITH DRYING OUT PERIOD SUN NGT INTO MONDAY.

AHEAD OF THIS MORE POTENT SYSTEM...INCREASING MID LEVEL WINDS CARRYS
SEVERAL SURGES OF MODERATE MID LEVEL WARM AIR ADVECTION ACROSS
WESTERN AND NORTHERN WISCONSIN BEGINNING THU NGT THROUGH FRI NGT.
FOR NOW WL HANG ONTO SCHC WORDING FOR FRI NGT AS MID LEVEL
INSTABILITY AXIS EXPECTED TO BE A BIT CLOSER THAN THU NGT/FRI.  ALSO
MREF POPS LESS THAN 10 PERCENT THROUGH THIS PERIOD.

GFS 5DAY MEANS CONTINUES TO SHOW PERSISTENT DIPOLAR-LIKE ANOMOLY
PATTERN OVER CONUS THROUGH MID WEEK...WHICH FINALLY BEGINS TO WEAKEN
BY NEXT WEEKEND AS BROADSCALE UPSTREAM LONG WAVE TROUGH AND
DOWNSTREAM RIDGING FINALLY BEGIN TO FLATTEN.  OF NOTE IS 500MB
HEIGHTS AT 00Z/04 ARE EXPECTED TO BE OVER 200 METERS ABOVE NORMAL
OVER ERN CAN WITH NEGATIVE ANOMOLY REACHING 175 METERS UPSTREAM IN
PAC NW.  HENCE MILD WEATHER WILL CONTINUE THROUGH FIRST DAYS OF
OCTOBER WITH COOLDOWN EXPECTED NEXT WEEKEND CARRYING OVER INTO
FOLLOWING WEEK.

&&

.AVIATION...STRONG LOW PRESSURE WILL MOVE EAST ACROSS SRN WI TNT. A
LOW LEVEL JET STREAM WILL ONCE AGAIN DEVELOP WITH LLWS EXPECTED.
SOUTH WINDS AHEAD OF THE LOW WILL BRING A MOIST AND UNSTABLE AIRMASS
INTO SRN WI WITH WIDESPREAD SHOWERS AND THUNDERSTORMS EXPECTED AS
THE LOW AND COLD FRONT MOVE ACROSS THE REGION. STRATUS CLOUDS WILL
FOLLOW IN THE WAKE OF THE LOW LATE TNT AND FOR MUCH OF MON WITH MVFR
CIGS AND VSBYS FORECAST.

.MARINE...SMALL CRAFT ADVISORIES CONTINUE INTO MONDAY MORNING DUE TO
GUSTY SOUTH WINDS GENERATED BY STRONG LOW PRESSURE MOVING TOWARD AND
ACROSS SOUTHERN WISCONSIN. WAVES WILL INCREASE TO 3 TO 5 FEET.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

MBK/MGG
Hazardous weather outlook, Sep 30, 6:03 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
603 PM CDT SUN SEP 30 2007

WIZ046-047-051-052-056>060-062>072-012315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
603 PM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

A BAND OF THUNDERSTORMS AHEAD OF A COLD FRONT WILL CROSS SOUTH
CENTRAL WISCONSIN THIS EVENING...AND WEAKEN AS THE BAND MOVES
ACROSS SOUTHEAST WISCONSIN LATER TONIGHT. SOME OF THE
THUNDERSTORMS MAY APPROACH SEVERE CRITERIA OVER SOUTH CENTRAL
WISCONSIN THIS EVENING. GUSTY WINDS ARE THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AFTERNOON
OVER SOUTH CENTRAL WISCONSIN...AND TUESDAY EVENING OVER SOUTHEAST
WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ643>646-665-012315-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
603 PM CDT SUN SEP 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR STRONG SOUTH TO
SOUTHWEST WINDS AND ROUGH WATERS. THERE IS A CHANCE FOR
THUNDERSTORMS TONIGHT AS A COLD FRONT MOVES ACROSS THE LAKE
MICHIGAN WATERS. SOME OF THE STORMS COULD HAVE WINDS AT OR ABOVE
35 KNOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS CHANCE FOR THUNDERSTORMS LATE TUESDAY AFTERNOON INTO
TUESDAY EVENING. SOME OF THE STORMS COULD HAVE WINDS IN EXCESS OF
35 KNOTS. THERE IS A CHANCE OF THUNDERSTORMS AGAIN SATURDAY.

REM
WWW.WEATHER.GOV/MKX

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 30, 11:14 PM CDTSpecial Marine WarningMKX91 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.